Posted by Bob Johnson (220.127.116.11) on May 25, 2000 at 08:20:03:
In Reply to: Indomethacin side effects? posted by Christine on May 24, 2000 at 16:28:52:
I've been using indo. for more than 10-yrs for ankylosing spondylitis. Have never had GI problems unless I have to use something close to the maximum daily dose (200mg) for a couple of weeks.
Cramping within a day or two of starting use would be unusual: I'd be inclined to regard this as a coincidence unless the cramping doesn't disappear in a 3-4 days.
While it's true that indo. is the most toxic of this class of drugs, this is all relative to dose & duration of use, i.e., most folks who have GI problems have been using at higher doses and/or for a long time before the side effect develops.
The limitation on the comments you read here and even in most medical web sites, is the absence of data on the RATE of various side effects which might develop. I suspect too many people take the possibility of any side effect as a prediction of something they will experience.
If you pop over to your library, you will find more specific statements about side effects listed in the book, PDR (Physicans Desk Reference). The side effects are listed as a percentage of the experience.
But it is especially important that indocin be take with food--not just liquid.
Post a Followup